|Re: Sustiva!!! - JB
Oct 16, 2000
Dear Doctor Bartlett........
Thank you for your previous help. As far as your response, I don't FEEL depressed. My life is pretty good. Yes, I have gained weight, I have had to buy a new wardrobe and it is getting expensive! I was afraid that I was going to have to buy even bigger clothes, but I seem to have stabilized at about 15 lbs heavier. That is unusual for a runner, is it not? I have been running for many years and have never had flabby legs muscles, it is so dramatic that my friends have commented. I have not even mentioned the blisters that Sustiva gives me......some of the side effects I just try to take in stride....but I think that the running is what has kept me alive.......certainly healthier than most HIVers, and I am concerned, that is why I am rewriting you.
I have tried protease inhibitors, but the side effects required me to stop.......in fact, just thinking about them, gives me a sustiva panic attack!
Thank you very much for your help.
| Response from Dr. Bartlett
Robyn, it sounds like to you have really carefully documented the changes in your body. I would suggest that you discuss a potential switch in your Sustiva to another medication such as nevirapine, (Viramune, another NNRTI), or abacavir, (Ziagen, an NRTI), with your health care provider. Good luck, and keep on running!
John A. Bartlett, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.